Can Benzonatate cause headaches as a side-effect?
Fentanyl transdermal patch and dextromethorphan hydrobromide.
Benzonatate is a cough medicine. It works by numbing the throat and lungs making the cough reflex less active.
One of its side effects is a headache.
As IC benzonatate is giving her headache I would suggest she takes syrup Grilinctus 2 tsp twice daily for her cough.
It contains dextromethorphan hydrobromide and chlorpheniramine maleate which does not cause a headache and is non-narcotic.
Since she had a minor stroke and something wrong with her heart she cannot take codeine and antihistamines.
She can use the Transdermal patch to relieve a headache or any pain the body as she is unable to take codeine.
It works in the brain to change how your body feels and responds to pain.
Apply the patch in a non-hairy area on a flat part of her body, such as the chest, sides, back, or upper arms.
If there is hair on the skin, use scissors to clip the hair as close as possible to the skin.
Do not shave hair since this might cause skin irritation. If needed, use water to clean the area.
Do not use soap, oils, lotions, or alcohol on the application site. Dry the skin well before applying the patch.
The patch is usually changed every 72 hours. To avoid irritation, apply to a different area each time. Be sure to remove the old patch before applying a new patch.
Do not use the patch if it appears to be broken, cut, or damaged. Remove from the sealed pouch, peel off the protective liner, and apply right away to the skin.
Press firmly in place with the palm of the hand for 30 seconds, making sure the contact is complete
Since she is limited to what she can take you can ask your doctor to put a Ryles tube which is a connection made through the nose followed by the oesophagus to the stomach.
You can give the cough syrup with some water through the Ryles tube.
Hope I have answered your query.
Dr Monish De
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Is shortness of breath a side effect of benzonatate?
- Is difficult breathing a side effect of benzonatate?
- Is stuffy noseconfusion a side effect of benzonatate?
- Side effect of Benzonatate
- Is burning sensation in the eyes a side effect of benzonatate?
- Is skin rash a side effect of benzonatate?
- Is tightness in the chest a side effect of benzonatate?
- Is dizziness a side effect of benzonatate?
- Is itching a side effect of benzonatate?
- Is nausea or vomiting a side effect of benzonatate?